Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes constant diarrhea and lower abdominal pain while having kidney disease?

Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1088 Questions

default
Posted on Fri, 4 May 2018 in Kidney Conditions
Question: I am 64 year old male with previous Kidney stone problems. About a week ago I felt like I had another kidney stone attack on my left side and vomited and after a few hours the pain went away. However I have had constant diarrhea (like going to the bathroom every couple of hours at most)ever since then and pain in my lower abdomen. My stomach sometimes makes all kinds of noises and I have been taking antacids which seem to help and have been avoiding greasy foods coffee and Cola drinks. It seemed to start to get worse after I ate bacon a week ago. What is kind of goofy is if I am up and active taking the dog for a long walk the symptoms seem to go away or are less severe.
doctor
Answered by Dr. Shuba Hariprasad 1 hour later
Brief Answer:
Clarifications please

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.

Would you clarify a few things for me?
*is this the first time this has happened?
*do you have any other symptoms like fever, headaches, reduced urine, blood or mucus in stools?
*does it hurt in your stomach before you have to use the bathroom?
*is the diarrhea forceful, watery, foul smelling?
*what color are the stools?
*what color is your urine?
*do you smoke or consume alcohol?
*do you have any other medical issues or take any medications?

Based on your query it sounds like you had an intestinal colic and are currently going through gastrointestinal infection probably due to food poisoning.

I recommend :
- a physician consult
-blood tests (complete blood count, kidney and liver function tests)
-stool analysis and culture
-urine analysis
-ultrasound abdomen if necessary

Based on these we can find out the cause.

I'm the meantime:
- stay well hydrated (unless medically contraindicated)
-have probiotics like yogurt to replace the good bacteria.
- have soups, tender coconut water, oral rehydration solutions (after every bout of diarrhea) to replace lost electrolyte.
-avoid caffeine and sugary beverages.

Exercise does relieve intestinal colics by improving circulation.

Hope this helps. Please let me know if there is anything else I can help you with.
Wish you good health

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Shuba Hariprasad 7 hours later
Hello Doctor,
Here is the clarifications to the questions you asked :

*is this the first time this has happened?
Yes

*do you have any other symptoms like fever, headaches, reduced urine, blood or mucus in stools?
No

*does it hurt in your stomach before you have to use the bathroom?
No

*is the diarrhea forceful, watery, foul smelling?
Watery and foul smelling sometimes forceful.

*what color are the stools?
Normal brown

*what color is your urine?
Normal yellow

*do you smoke or consume alcohol?
I do smoke but do not consume any alcohol

*do you have any other medical issues or take any medications?
I have no other medical issues or take any medications but a daily vitamin.

Overall I am in good health otherwise. I am 6'0" tall and 165 lbs. I walk and lift weights 3 times a week.
doctor
Answered by Dr. Shuba Hariprasad 12 hours later
Brief Answer:
To check for parasites and bacteria in stool

Detailed Answer:
Hello,
Thank you for the clarifications and follow up.

Yes, you do have an infection. Have to check for parasites and bacteria.
Please considery earlier recommendations, especially the stool analysis and culture so that you can be treat appropriately.
Stay well hydrated with oral rehydration solution as well.
Avoid eating already cut fruits and store bought sprouts.

Hope you feel better soon. Please let me know if there is anything else I can help you with.
Wish you good health.
Warm regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Gastrointestinal infection

doctor1 MD

Hello doctor, I’m 24yrs female and newly married, we are planning for pregnancy but I’m taking treatment for hormonal imbalance, and have hypothyroidism , my endocrinologist told me that I should not plan for pregnancy for 3 months because I have stomach infection and gave me Ciplox Tz 500 for 5 days, twice a day. Does Ciplox will create any problem in planning pregnancy or make side effects to fetus? Please explain me why I should not be pregnant for 3 months, my husband is very eager for a baby for our life.. Please help me. My medicines are, thyronorm 132.5mcg, and taking calcium and vitamin supplements , Ciplox Tz last week for 5 days. I think still my infection is not yet cured I’m facing the same problems again, Can I take Ciplox Tz for 5 more days again? Thanks

doctor1 MD

Hello Doc Can you help me understanding the cbc report. My mother is suffering from diareah and actue weekness from past 2 days we got the cbc test done today . Please if u could advice if there is any possibilty of XXXXXXX kind of virus and if...

doctor1 MD

Hi doctor my son is teeting had a high fever 39 degrees and diharrea. I thought it may be infection too he got hes two teeth at the bottom. I did a stool test at the lab it says there is bacteria. He seems to have a sore tummy too whenever i touch...

doctor1 MD

Hi doctor,

My mother was diagnosed with gastrointestine infection about few days ago she was admitted in the hospital they adminitered hermetronidazole through IV and Ciproxin IV she was discharged on the third day but given no other medications but she still is still running fever.

doctor1 MD

HI I am on METROGYL 400 I find the side effects eg severe headache hard to handle can I take Panadol while on this Drug my DR has also given me Clamoxyl 875/125 for Bowel infection how can I prevent this happening again and what causes it this is the 3nd time in 8 months thanks for your help Angie

doctor1 MD

Hi, i'm almost 26 years, 165cm and 64kg, i had a baby by emergency c-section on the 31st May this year, 4 weekslater i was diagnosed with retained product and was also found to have a strain of staffe in my uterus. i spent a week in hospital on antibiotics and then continued them for a further 10 days. i then contracted a bowel infection due to the antibiotics i was on so had another 10 days of antibiotics, before coming down with the same simptoms 2 days after the antibiotics was completed, finding out that i was immune to the original antibiotics so was then put on a 10 day cycle of stronger antibiotics to help. for the last month every time i go to the toilet after having sex with my partner i find blood. what could be causig this and should i make an appointmet to see my doctor?

thank you